MAUDE Adverse Event Report: ANGIODYNAMICS EVLT/25 OPS WITH SPOTLIGHT; ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS EVLT/25 OPS WITH SPOTLIGHT; ENDOVENOUS LASER TREATMENT FIBER
Catalog Number H787EVLT25OPS5
Medical Device Problem Codes Crack (1135); Device Damaged Prior to Use (2284)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Missing Value Reason (3192)
Date of Event 07/26/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint #(b)(4).
 
Event or Problem Description
As reported (b)(6) 2016, a patient of unknown age and gender presented for an endovenous laser procedure.During preparation for the procedure, when the laser fiber was removed from the sterile packaging, it was noted the fiber was fractured.The device was set aside and a new of the same device was used to successfully complete the procedure.There was no harm or injury to the patient due to the event as the device did not come into contact with the patient.The reported disposable device has been returned to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a 25 ops fiber.A visual inspection noted that 3 cm from the tip, the fiber is fractured.The customers reported complaint of a broken fiber is confirmed.The patient was unaffected due to this event.A review of the lot history records was performed for the reported packaging lot for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.At the vendor facility, during the manufacturing process, fibers are repeatedly bent and coiled and there is a final visual inspection performed with a hene laser to check the entire fiber length for defects prior to shipment.During the packaging step, the fibers are inspected for damage.A definitive root cause for this report event cannot be determined, although it does not appear to be manufacturing related.It is unlikely that the fiber was fractured prior to packaging.The most likely root cause to this event is due to handling after the device left the angiodynamics facility.The directions for use, which is supplied to the end user with this catalog number, contains the following statement "prior to and during use, avoid damaging the fiber by striking, stressing or excessive bending.Do not coil the fiber tighter than a radius of 60 mm".A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).

Brand Name
EVLT/25 OPS WITH SPOTLIGHT
Common Device Name
ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key5897107
Report Number1319211-2016-00117
Device Sequence Number18955878
Product Code GEX
UDI-Device IdentifierH787EVLT25OPS5
UDI-PublicH787EVLT25OPS5
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K100199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Medical Assistant
Type of Report Initial,Followup
Report Date (Section B) 03/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/31/2019
Device Catalogue NumberH787EVLT25OPS5
Device Lot Number5023582
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/05/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/26/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/23/2016
Supplement Report FDA Received Date03/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1